Authors: Coskey, Samuel
Farah, Ilijas 
Title: Automorphisms of corona algebras, and group cohomology
Journal: Transactions of the American Mathematical Society
Volume: 366
Issue: 7
First page: 3611
Last page: 3630
Issue Date: 1-Jan-2014
Rank: M21
ISSN: 0002-9947
DOI: 10.1090/S0002-9947-2014-06146-1
Abstract: 
In 2007 Phillips and Weaver showed that, assuming the Continuum Hypothesis, there exists an outer automorphism of the Calkin algebra. (The Calkin algebra is the algebra of bounded operators on a separable complex Hilbert space, modulo the compact operators.) In this paper we establish that the analogous conclusion holds for a broad family of quotient algebras. Specifically, we will show that assuming the Continuum Hypothesis, if A is a separable algebra which is either simple or stable, then the corona of A has nontrivial automorphisms. We also discuss a connection with cohomology theory, namely, that our proof can be viewed as a computation of the cardinality of a particular derived inverse limit.
Publisher: American Mathematical Society

Show full item record

SCOPUSTM   
Citations

13
checked on Jun 23, 2024

Page view(s)

61
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.